General aggregation problems and social structure: A model-theoretic generalisation of the Kirman-Sondermann correspondence
This article proves a very general version of the Kirman-Sondermann [Journal of Economic Theory, 5(2):267-277, 1972] correspondence by extending the methodology of Lauwers and Van Liedekerke [Journal of Mathematical Economics, 24(3):217-237, 1995]. The paper first proposes a unified framework for the analysis of the relation between various aggregation problems and the social structure they induce, based on first-order predicate logic and model theory. Thereafter, aggregators satisfying Arrow-type rationality axioms are shown to be restricted reduced product constructions with respect to the filter of decisive coalitions; an oligarchic impossibility result follows. Under stronger assumptions, aggregators are restricted ultraproduct constructions, whence a generalised Kirman-Sondermann correspondence as well as a dictatorial impossibility result follow.
|Date of creation:||Nov 2009|
|Date of revision:|
|Publication status:||Published in Mathematical Social Sciences, volume 64, issue 1, July 2012, pages 41–47|
|Contact details of provider:|| Postal: |
Web page: http://www.imw.uni-bielefeld.de/
More information through EDIRC
When requesting a correction, please mention this item's handle: RePEc:bie:wpaper:424. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bettina Weingarten)
If references are entirely missing, you can add them using this form.